MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0424
Medical Device Problem Codes Flaked (1246); Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer declined to return the subject bflex 2 large 5.8 single-use bronchoscope to verathon for evaluation as it is being retained by the facility.A photo was provided to verathon which shows the distal end of the bronchoscope's outer sheath deteriorated/frayed.Verathon has made multiple follow-up attempts to the customer for additional information regarding the event including patient status and device use-related information in attempt to investigate potential cause.To date, no further information has been made available, however, the facility reported they continue conducting their own internal review of the event.Review of complaint history for the reported lot number "kt251404" did not identify any previous complaints reported to verathon.Review of the device history record for the reported lot number found no anomalies or deviations that could have contributed to the reported event.Trending analysis for bflex 2 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Should additional information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported that a patient was intubated using a bflex 2 large 5.8 single-use bronchoscope with a 7.5 mm endotrachial tube.After the intubation, the bronchoscope was removed from the patient and the white coating on the tip of the bronchoscope appeared to have frayed off.A subsequent bronchoscopy was then performed on the patient to remove the pieces that fell off in the lungs.No harm to the patient was reported.

Brand Name
BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key23467272
Report Number9615393-2025-00123
Device Sequence Number21319624
Product Code EOQ
UDI-Device Identifier00879123008572
UDI-Public(01)00879123008572(10)KT251404(11)250404(17)280404
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0570-0424
Device Catalogue Number0570-0450
Device Lot NumberKT251404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown